MAUDE Adverse Event Report: CORCYM S.R.L. MEMO 4D ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING

CORCYM S.R.L. MEMO 4D ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING
Model Number 4DM-32
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Insufficient Information (4580)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of the event through the patient tracking department.Based on the information reported in the patient implant form, a memo 4d size 32 valve was implanted and explanted on the same day on (b)(6) 2021.No allegation of a device malfunction or serious adverse event for the patient was received from the site regarding this event.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not returned to the manufacturer at the time of the event (unknown disposition) no further investigation is possible at this time.Based on the information available, it is not possible to establish a root cause for the reported event.However, from the document review performed, no manufacturing deficiencies were identified.The manufacturer is following up with the site to retrieve more information about this event.Should any further information be received, a follow up report will be provided as deemed applicable.
 
Event or Problem Description
The manufacturer was informed of the event through the patient tracking department.Based on the information reported in the patient implant form, a memo 4d size 32 valve was implanted and explanted on the same day on (b)(6) 2021.No allegation of a device malfunction or serious adverse event for the patient was received from the site regarding this event.Per additional information received, the physician confirmed that no device malfunctions were identified.The reason for the intraoperative explant of the 4dm-32 ring was due to a failed repair.As reported in the operative note received, after the implant of the ring, the mitral valve was tested.The mitral regurgitation had improved significantly, however there was still mild mitral regurgitation.In view of the patients age and the pathology of the valve this was felt to be not acceptable.The device was ultimately replaced with a competitor's valve (33mm st jude mechanical valve) after resection of the anterior leaflet and of the heavily calcified thickened chordal mass at each commissure.The posterior leaflet was preserved.The patient had a good outcome.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device is reportedly not available for return, no further investigation is possible at this time.Based on the information available, the memo 4d ring was explanted due to an unsuccessful repair of the mitral valve; a full replacement was consequently performed.The intra-operative explant of a mitral ring followed by total mitral valve replacement is attributable to patient factors that precluded adequate repair with an annuloplasty ring, as reported in the operational note received (i.E.''in view of the patients age and the pathology of the valve this was felt to be not acceptable'').Furthermore, no device malfunctions occurred as informed by the physician.As such, the event is not related to a deficiency of the device.Given that the patient had a good outcome after the procedure, there is no indication that an adverse event has occurred.

Brand Name
MEMO 4D ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key13311888
Report Number3005687633-2022-00097
Device Sequence Number17385767
Product Code KRH
UDI-Device Identifier08022057015440
UDI-Public(01)08022057015440(240)4DM-32(17)260311
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180411
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2026
Device Model Number4DM-32
Device Catalogue Number4DM-32
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale